The problem I have is distinguishing the cause of fatique from other health conditions. In addition to low functioning thyroid I have sleep apnoea and elevated blood pressure. What bothers me are persistent symtoms e.g dry mouth, constant tingling all over and persistent fatique despite nine year treatment with levythyroxine. I want to trial combined T4, T3 meds - has anyone else had success with this?
I want to trial combined T4, T3 meds - has anyo... - Thyroid UK
I have been taking both t4 and t3 for almost six months now and I definitely feel better on the combination. I have more energy and mentally I no longer feel so 'foggy'. No change to the pains/ pins and needles in my hands though.
High blood pressure can cause tingling in hand and feet. Also carpel tunnel causes tingling/numbness in hands.
Yes I've been taking it for the last 10 years and have had less problems than the previous 13 year on just T4. If you are on T4 only then you need to have a T4 level at the top of the range and a very low TSH to compensate for the lack of T4. If your TSH is above 2 then you will probably feel bad.
I find 10ug T3 plus enough T4 to keep my TSH around 0.5 is good for me.
Hi sickovgps! I wanted to trial T4 with T3 so approached my GP. It was the worst thing I could have done. She got really angry with me and said she'd never heard of it and pushed her copy of the BNF under my nose. With her voice raised she almost shouted, "if its not in here I can't prescribe it" (it is actually in there!). I was horrified by the aggression she showed over one simple question. At present she is being very awkward about my blood tests, but I wont go into that! Probably have to change my GP.
Perhaps she could find it under liothyronine.......! xx
Thanks for the hug Louise! Just what I needed ( miss hubby!). I'm getting very low. Why is it such a battle with GP's? It's bad enough having to deal with autoimmune stuff without battling with your healthcare provider. Thank god there are wonderful people like you who are there with supportive information. But more than that - a genuine love of humanity!
Best wishes, and thank you....
If you experience any difficulty in getting T3 prescribed for you pm me - I have lots of info that you can print off to show your GP. He wouldn't be able to argue with science!
The thing is, I was on 125mcg Levothyroxine and I started to feel quite hyper - especially since the sleep apnoea was diagnosed a year ago and treated. As an experiment I reduced my 125 dosage back to 100mcg and within a week the physical bodily hyper sensations reduced noticeably and I feel much more comfortable (physically). The problem is that mental fatigue, dullness and lethargy then increased as a result of the lowered dosage. I have noticed this pattern over the years and I never, ever feel completely well no matter what I do - hence the feeling that I might be one of those not responding well to T4 only meds. Anyway I can only trial it and see if I respond better. I have an appt with GP this Tuesday - already stressed at even the mere thought of it---wish me luck and thanks for all your advice
Not what you're looking for?
You may also like...
if that's the correct unit of measurement, in addition to my usual 150mcg t4) and felt good for the...
have purchased (out of desperation really) a combination tablet by Bitron in Bulgaria and just...
My NHS GP says that he can only order a TSH test. I used to get free T3 and T4 done regularly as well. Has anyone else had this problem?
This came from the fb group 'Coalition for Better Thyroid Care'. Hope it is helpful to someone...